Alert archive / Texas / Small Craft Advisories in 2013
Small Craft Advisory 49, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Aug 7, 2013, 4:25 AM CDT. It took effect at Aug 7, 2013, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2013, 4:25 AM CDT (09:25 UTC)
- In effect from
- Aug 7, 2013, 10:00 AM CDT
- Expired
- Aug 7, 2013, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
932 WHUS74 KBRO 070925 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 AM CDT WED AUG 7 2013 ...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS COAST TODAY... .STRONG SOUTH WINDS WILL DEVELOP ACROSS THE LAGUNA MADRE AND NEAR SHORE WATERS OF THE LOWER TEXAS COAST LATER THIS MORNING AS A STRONG PRESSURE GRADIENT REMAINS ACROSS THE COASTAL WATERS. GMZ130-132-135-071730- /O.NEW.KBRO.SI.Y.0064.130807T1500Z-130808T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 425 AM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. BAY WATERS WILL BE CHOPPY TO ROUGH AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-071730- /O.NEW.KBRO.SC.Y.0049.130807T1500Z-130808T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 425 AM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS. SEAS WILL BE 3 TO 5 FEET ACROSS THE NEAR SHORE WATERS OF THE LOWER TEXAS COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
3 follow-up statements
734 WHUS74 KBRO 071734 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1234 PM CDT WED AUG 7 2013 ...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS COAST TODAY... .STRONG SOUTH WINDS WILL PERSIST ACROSS THE LAGUNA MADRE AND NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH THE EARLY EVENING HOURS AS A STRONG PRESSURE GRADIENT REMAINS ACROSS THE COASTAL WATERS. THESE STRONG SOUTH WINDS WILL MAINTAIN ROUGH BAY WATERS AND ELEVATED NEARSHORE GULF WATERS. GMZ130-132-135-080000- /O.CON.KBRO.SI.Y.0064.000000T0000Z-130808T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1234 PM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED. ROUGH BAY WATERS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-080000- /O.CON.KBRO.SC.Y.0049.000000T0000Z-130808T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 1234 PM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED THROUGH SUNSET. THE SEAS WILL RANGE FROM 3 TO 5 FEET ACROSS THE NEAR SHORE WATERS OF THE LOWER TEXAS COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
120 WHUS74 KBRO 072345 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 645 PM CDT WED AUG 7 2013 ...STRONG SOUTH WINDS EXPECTED ACROSS THE LOWER TEXAS COAST TODAY... .STRONG SOUTH WINDS WILL PERSIST ACROSS THE LAGUNA MADRE AND NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH THE EARLY EVENING HOURS AS A STRONG PRESSURE GRADIENT REMAINS ACROSS THE COASTAL WATERS. THESE STRONG SOUTH WINDS WILL MAINTAIN ROUGH BAY WATERS AND ELEVATED NEARSHORE GULF WATERS. GMZ130-132-135-080300- /O.EXT.KBRO.SI.Y.0064.000000T0000Z-130808T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 645 PM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED. ROUGH BAY WATERS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-080300- /O.EXT.KBRO.SC.Y.0049.000000T0000Z-130808T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 645 PM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTH TO SOUTHEAST WINDS AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS ARE EXPECTED THROUGH SUNSET. THE SEAS WILL RANGE FROM 3 TO 5 FEET ACROSS THE NEAR SHORE WATERS OF THE LOWER TEXAS COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
734 WHUS74 KBRO 080257 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 957 PM CDT WED AUG 7 2013 GMZ130-132-135-080400- /O.EXP.KBRO.SI.Y.0064.000000T0000Z-130808T0300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 957 PM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM CDT THIS EVENING. SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT. $$ GMZ150-155-080400- /O.EXP.KBRO.SC.Y.0049.000000T0000Z-130808T0300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- 957 PM CDT WED AUG 7 2013 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. SOUTHEAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 7, 3:54 AM CDT, 31 minutes earlier.
Area forecast discussion, Aug 7, 3:54 AM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 354 AM CDT WED AUG 7 2013 .SHORT TERM /TODAY THROUGH THURSDAY/...TODAY APPEARS TO BE A REPEAT OF YESTERDAY WITH VERY HOT AND BREEZY TO WINDY CONDITIONS EXPECTED ACROSS THE RIO GRANDE VALLEY AS THE 500MB RIDGE ACROSS TEXAS AND NORTHERN MEXICO CONTINUES TO PROVIDE STRONG SUBSIDENCE ACROSS THE AREA. WITH DEWPOINTS IN THE 60S ACROSS THE CWA TODAY...HEAT INDEX VALUES WILL EASILY REACH 105 TO 110 DEGREES THIS AFTERNOON WITH ISOLATED AREAS REACHING 111 DEGREES. WILL ISSUE SPS TO ADDRESS THE HEAT INDEX TEMPS FOR TODAY AND THURSDAY. THE OTHER CONCERN IS THE WINDS ALONG THE COASTAL SECTIONS THIS AFTERNOON. WITH WINDS GUSTING TO NEAR 25 MPH ALONG THE COAST...BLOWING SAND AND DUST WILL REDUCE VISIBILITIES ACROSS THE COASTAL SECTIONS OF CAMERON COUNTY TODAY. WILL ISSUE NPW FOR BLOWING DUST/SAND ACROSS THE LOWER TEXAS COAST. WINDS SHOULD DIMINISH ACROSS THE RIO GRANDE VALLEY TONIGHT AS THE PRESSURE GRADIENT BEGINS TO DIMINISH ACROSS THE LOWER TEXAS COAST. THE VERY HOT TEMPERATURES WILL PERSIST THURSDAY EVEN AS THE UPPER LEVEL RIDGE ACROSS THE AREA BECOMES ELONGATED ACROSS THE NORTHWEST GULF COAST STATES. BELIEVE WINDS SHOULD NOT BE AS STRONG THURSDAY AS TODAY SO THE BLOWING DUST/SAND SHOULD ALSO DIMINISH. HAZY CONDITIONS WILL PERSIST TODAY THROUGH THURSDAY AS THE AFRICAN DUST ACROSS THE NORTHWEST CARIBBEAN SEA EXTENDING INTO THE WESTERN GULF OF MEXICO CONTINUES TO MOVE ACROSS THE CWA. .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...THE MIGHTY H5 RIDGE WILL START TO FLATTEN BEGINNING ON FRIDAY...SQUEEZED BETWEEN A TROUGH TO THE NORTH AND THE TUTT MOVING INTO THE GULF. MODELS SHOW A SHARP RISE IN MOISTURE BEGINNING LATE FRIDAY...RISING ABOVE 2 INCHES BY DAWN SATURDAY. MOISTURE INCREASES AND INSTABILITY ALOFT WILL BRING OUR FIRST REAL CHANCE OF RAIN IN NEARLY A MONTH. HAVE INCREASED POPS FURTHER INTO THE CHANCE CATEGORY FOR SATURDAY AND SUNDAY...AND STARTING TO LOOK MORE LIKELY FOR ANOTHER ROUND ON MONDAY WITH THE SEABREEZE. THE RIDGE BUILDS BACK INTO PLACE BRIEFLY ON TUESDAY BEFORE THE NEXT INVERTED TROUGH SWEEPS WESTWARD ACROSS THE GULF. && .MARINE... TODAY THROUGH THURSDAY...SEAS WERE NEAR 5 FEET WITH SOUTH WINDS NEAR 17 KNOTS AT BUOY020 EARLY THIS MORNING. MODERATE TO STRONG SOUTH WINDS WILL PREVAIL ACROSS THE COASTAL WATERS TODAY INTO TONIGHT BEFORE THE PRESSURE GRADIENT WEAKENS ACROSS THE WESTERN GULF OF MEXICO THURSDAY. WILL GO AHEAD AND ISSUE SMALL CRAFT ADVISORY FOR THE LAGUNA MADRE AND THE NEAR SHORE WATERS OF THE LOWER TEXAS COAST TODAY AND WORD SCEC FOR THE FAR OFFSHORE WATERS. FRIDAY THROUGH SUNDAY...WINDS RELAX AS THE LOW IN CENTRAL TEXAS WEAKENS. ONSHORE FLOW AROUND 10 KNOTS WILL CONTINUE THROUGH THE WEEKEND...ALLOWING SEAS TO LOWER TO 2 TO 4 FEET. && .FIRE WEATHER...LOW RELATIVE HUMIDITY ACROSS THE WESTERN HALF OF THE CWA IN COMBINATION WITH 20FT WINDS OF 15 TO 20 KNOTS WILL PROVIDE AN ELEVATED RISK OF WILDFIRE SPREAD ALONG AND WEST OF HIGHWAY 281 THIS AFTERNOON. WILL ISSUE AN RFD TO ADDRESS THE WILDFIRE SPREAD POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 97 80 97 79 / 0 0 0 0 BROWNSVILLE 99 79 97 79 / 0 0 0 0 HARLINGEN 102 78 100 78 / 0 0 0 0 MCALLEN 104 80 101 80 / 0 0 0 0 RIO GRANDE CITY 106 79 102 79 / 0 0 0 0 SOUTH PADRE ISLAND 91 81 91 80 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SMALL CRAFT ADVISORY GMZ130>135 10AM THROUGH 7PM CDT WEDNESDAY. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 61/64
Hazardous weather outlook, Aug 6, 4:33 PM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 433 PM CDT TUE AUG 6 2013 TXZ248>257-072145- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 433 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT. HEAT INDICES OF 105 TO 108 DEGREES IS EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. AN ELEVATED FIRE DANGER IS EXPECTED FOR BROOKS...JIM HOGG... HIDALGO...STARR AND ZAPATA COUNTIES TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES OF 108 TO 110 DEGREES IS EXPECTED DURING THE LATE MORNING THROUGH EARLY EVENING HOURS. AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH WEDNESDAY AND LOWERING THROUGH THE REMAINDER OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-072145- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 433 PM CDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE UNTIL 9 PM AND FOR THE GULF WATERS UNTIL 1 AM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE WEDNESDAY AND POSSIBLY THURSDAY. THE GULF WATERS MAY SEE SMALL CRAFT ADVISORIES ISSUED FOR WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:17 AM CDT | Blowing Dust Advisory | BRO | 16 hr | |
| Aug 7, 4:25 AM CDT | Small Craft Advisory for Winds | BRO | 18 hr |
Nearby
Small Craft Advisories in Texas, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.